I had what started out as a cold, then a lingering cough and was started on antibiotics during which I developed chest tightness, shortness of breath and wheezing. I was diagnosed with asthmatic bronchitis, given a breathing treatment and sent home with a prescription for an albuterol inhaler.
My doctor never really explained except to say that I had bronchitis which turned into asthmatic bronchitis. I do not have a history of asthma. So what exactly is asthmatic bronchitis? Does this mean I now have asthma? Also I am using the inhaler when I feel shortness of breath or start coughing uncontrollably is this right or should I only be using it when I have chest tightness?
Hello and welcome to medhelp. You don't necessariyl have asthma now, but you could be at a higher risk to develop asthma than you were. Some doctors call in illness induced asthma. Many people that don't have ashtma will use asthma meds when they catch a cold or the flu.
You should be using the inhaler for your cough and shortness of breath (sob). You probably should call your doctor's office tomorrow and ask how they want you to use it, but the most common use is maximum dose for about a week, usually every 3-4 hours.
I hope that helps you and that you feel better soon. - s
Thanks for your reply. my doctor said to use the inhaler every 4-6 hours as needed. I was starting to feel better but today my chest has remained tight all day even with the use of the inhaler and while I am able to breathe it is shallow and I wheeze a little when I try get a full breath. It is really annoying. My doctor has me started on a 2nd round of antibiotics to see if it will help.
My husband and I cleaned out the attic last night and I started sneezing all night and woke with this chest tightness, I can't help but wonder if it is related. I'm still going to try the antibiotics though to see if it will help.
I am sure the dust did irritate matters more than they were, but I doubt that is the cause as you were already pretty sick. Keep in close contact with your doctor and make sure that the infection is completely cleared before you stop taking antibiotics.
I REALLY wish I had an answer for you. lol... I have the same problem and have been dealing with it for 2 years constantly (worse in the last year though). The constant cough is embarrassing and annoying (and can be painful as well).
I can tell you what helps me though.
First, have you been evaluated for GERD. Acid reflux can be the cause of your "block" throat.
Second, are you wheezing on inhalation only, exhalation only, or both. Wheezing during exhalation would indicate the possibility of asthma. Wheezing during inhalation only could indicate vocal cord dysfunction (VCD) which is triggered by a number of irritants, one being acid reflux. If you wheeze with both, then you probably have both problems. Asthma needs to be treated by a doctor. VCD is very annoying but is rather benign. You will need the help of a doctor treating and controlling triggers (reflux, post nasal drip, allergies...) but other than that, the treatment is speach therapy. If you search online you can find some demonstrations of breathing techniques.
Third, MUCINEX!! I take a full dose of mucinex every day. That helps to thin the mucus so that it comes out more easily. Also, drink a lot of water every day. I aim for about 70 oz of water minimum and then have other fluid sources as well.
Yellowish mucous could indicate a bacterial infection, so you should have that checked by a doctor if you haven't. It could also be caused by acid reflux. Yeah, acid reflux is a bear!!
I hope that has answered at least some of your questions. Please write back if you have more.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.